Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 70, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2004, 8:07 PM CDT for DeSoto County, Tate County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 8:07 PM CDT (01:07 UTC)
- Expired
- Apr 24, 2004, 8:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties DeSoto County, MS, Tate County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS54 KMEG 250107
SVRMEM
MSC033-137-250130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI
TATE COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 830 PM CDT
* AT 807 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS FROM LYNCHBURG TO SENATOBIA...MOVING NORTHEAST AT 40
MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 830 PM CDT INCLUDE...
SOUTHAVEN...
BARR...
OLIVE BRANCH...LEWISBURG...
.DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF
YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3500 9018 3480 9005 3455 9001 3459 8967
3501 8975 3501 8979
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:40 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 3:40 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT SAT APR 24 2004 .DISCUSSION... A DEVELOPING CYCLONE IN EASTERN KS WITH A FRONT ARCING SOUTHEAST THROUGH MISSOURI AND THEN SOUTH THROUGH CENTRAL AR BROUGHT SHOWERS AND THUNDERSTORMS TO ARKANSAS THROUGH THE DAY. A LINE OF STORMS NOW IS LOCATED FROM NC TO SC AR. SOME OF THE STORMS HAVE BEEN SEVERE WITH DAMAGING WINDS. THEY WILL MOVE FARTHER EAST THROUGH THE NIGHT AHEAD OF THE MENTIONED FRONT. A TORNADO WATCH HAS BEEN ISSUED UNTIL 8 PM CDT BECAUSE OF THESE STORMS FOR MIDSOUTH COUNTIES WEST OF THE MISSISSIPPI RIVER. LATER IN THE EVENING...THE LINE OF SHOWER/THUNDERSTORMS WILL LOOSE SOME OF THEIR SEVERE CHARACTERISTICS. BUT...THE STORMS COULD PRODUCE A LOT OF RAIN WHICH COULD CAUSE FLOODING TONIGHT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT. MS...NONE. MO...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT. TN...NONE. && RENCH
Hazardous weather outlook, Apr 24, 4:05 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 405 PM CDT SAT APR 24 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 405 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE MIDSOUTH TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES. A TORNADO WATCH HAS BEEN ISSUED WEST OF THE MISSISSIPPI RIVER UNTIL 8 PM. EASTERN ARKANSAS AND THE BOOTHEEL WILL BE IN A THREAT FOR SEVERE WEATHER DURING THE EARLY EVENING. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE OUT OF THE MID-SOUTH DURING THE DAY SUNDAY. THUNDERSTORMS ARE EXPECTED JUST AHEAD OF THE COLD FRONT. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR THOSE PORTIONS OF THE MID-SOUTH EAST OF THE MISSISSIPPI RIVER. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE TIME OF HIGHEST THREAT ON SUNDAY WILL BE BETWEEN 6 AM AND 2 PM. THE RISK OF HAZARDOUS WEATHER FOR SUNDAY NIGHT THROUGH FRIDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Apr 24, 5:53 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 553 PM CDT SAT APR 24 2004 ARZ027-035-242345- CROSS AR-POINSETT AR- 553 PM CDT SAT APR 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND POINSETT COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHWEST OF HICKORY RIDGE TO 13 MILES WEST OF WYNNE AT 553 PM CDT...MOVING NORTHEAST AT 35 MPH. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING THE CITIES OF HARRISBURG...PARKIN...TRUMANN AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 24, 6:21 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 621 PM CDT SAT APR 24 2004 ARZ026-250000- CRAIGHEAD AR- 621 PM CDT SAT APR 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF JONESBORO AT 621 PM CDT...MOVING NORTHEAST AT 35 MPH. PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY... BROOKLAND...CARAWAY...JONESBORO...LAKE CITY AND MONETTE...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 24, 6:50 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG N CHERRY VALLEY 35.40N 90.75W
04/24/2004 CROSS AR TRAINED SPOTTER
TREE DOWN OVER POWER LINE
&&
MMSpecial weather statement, Apr 24, 6:53 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 653 PM CDT SAT APR 24 2004 ARZ028-250045- MISSISSIPPI AR- 653 PM CDT SAT APR 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF JOINER AT 653 PM CDT...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE... GOSNELL...KEISER...LUXORA...MANILA...OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 24, 7:54 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 754 PM CDT SAT APR 24 2004 MSZ001-008-250130- DE SOTO MS-TATE MS- 754 PM CDT SAT APR 24 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND TATE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF COLDWATER AT 754 PM CDT...MOVING NORTHEAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN DESOTO AND TATE COUNTIES...INCLUDING THE CITIES OF HERNANDO...SENATOBIA AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.